Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 20 (2024), 003, 15 pages      arXiv:2306.01649
Contribution to the Special Issue on Differential Geometry Inspired by Mathematical Physics in honor of Jean-Pierre Bourguignon for his 75th birthday

Optimal Transport and Generalized Ricci Flow

Eva Kopfer a and Jeffrey Streets b
a) Institut für Angewandte Mathematik, Universität Bonn, 53115 Bonn, Germany
b) Rowland Hall, University of California, Irvine, CA, USA

Received June 06, 2023, in final form January 06, 2024; Published online January 10, 2024

We prove results relating the theory of optimal transport and generalized Ricci flow. We define an adapted cost functional for measures using a solution of the associated dilaton flow. This determines a formal notion of geodesics in the space of measures, and we show geodesic convexity of an associated entropy functional. Finally, we show monotonicity of the cost along the backwards heat flow, and use this to give a new proof of the monotonicity of the energy functional along generalized Ricci flow.

Key words: generalized Ricci flow; optimal transport.

pdf (360 kb)   tex (18 kb)  


  1. Alekseev A., Xu P., Derived brackets and Courant algebroids, in preparation.
  2. Bakry D., Émery M., Diffusions hypercontractives, in Séminaire de Probabilités, XIX, 1983/84, Lecture Notes in Math., Vol. 1123, Springer, Berlin, 1985, 177-206.
  3. Feldman M., Ilmanen T., Ni L., Entropy and reduced distance for Ricci expanders, J. Geom. Anal. 15 (2005), 49-62, arXiv:math.DG/0405036.
  4. Fu X., Naber A., Streets J., Codimension four regularity of generalized Einstein structures, Math. Ann. 387 (2023), 2001-2059, arXiv:2107.08108.
  5. Garcia-Fernandez M., Ricci flow, Killing spinors, and T-duality in generalized geometry, Adv. Math. 350 (2019), 1059-1108, arXiv:1611.08926.
  6. Garcia-Fernandez M., Jordan J., Streets J., Non-Kähler Calabi-Yau geometry and pluriclosed flow, J. Math. Pures Appl. 177 (2023), 329-367, arXiv:2106.13716.
  7. Garcia-Fernandez M., Streets J., Generalized Ricci flow, Univ. Lecture Ser., Vol. 76, American Mathematical Society, Providence, RI, 2021, arXiv:2008.07004.
  8. Gualtieri M., Generalized Kähler geometry, Comm. Math. Phys. 331 (2014), 297-331, arXiv:1007.3485.
  9. He C.-L., Hu S., Kong D.-X., Liu K., Generalized Ricci flow. I. Local existence and uniqueness, in Topology and Physics, Nankai Tracts Math., Vol. 12, World Scientific Publishing, Hackensack, NJ, 2008, 151-171, arXiv:1107.3270.
  10. Hitchin N., Generalized Calabi-Yau manifolds, Q. J. Math. 54 (2003), 281-308, arXiv:math.DG/0209099.
  11. Lott J., Optimal transport and Perelman's reduced volume, Calc. Var. Partial Differential Equations 36 (2009), 49-84, arXiv:0804.0343.
  12. McCann R.J., Topping P.M., Ricci flow, entropy and optimal transportation, Amer. J. Math. 132 (2010), 711-730.
  13. Oliynyk T., Suneeta V., Woolgar E., A gradient flow for worldsheet nonlinear sigma models, Nuclear Phys. B 739 (2006), 441-458, arXiv:hep-th/0510239.
  14. Otto F., Westdickenberg M., Eulerian calculus for the contraction in the Wasserstein distance, SIAM J. Math. Anal. 37 (2005), 1227-1255.
  15. Perelman G., The entropy formula for the Ricci flow and its geometric applications, arXiv:math.DG/0211159.
  16. Polchinski J., String theory. Vol. I, Cambridge Monogr. Math. Phys., Cambridge University Press, Cambridge, 2005.
  17. Streets J., Pluriclosed flow, Born-Infeld geometry, and rigidity results for generalized Kähler manifolds, Comm. Partial Differential Equations 41 (2016), 318-374, arXiv:1502.02584.
  18. Streets J., Generalized geometry, $T$-duality, and renormalization group flow, J. Geom. Phys. 114 (2017), 506-522, arXiv:1310.5121.
  19. Streets J., Scalar curvature, entropy, and generalized Ricci flow, Int. Math. Res. Not. 2023 (2023), 9481-9510, arXiv:2207.13197.
  20. Streets J., Tian G., A parabolic flow of pluriclosed metrics, Int. Math. Res. Not. 2010 (2010), 3101-3133, arXiv:0903.4418.
  21. Streets J., Tian G., Generalized Kähler geometry and the pluriclosed flow, Nuclear Phys. B 858 (2012), 366-376, arXiv:1109.0503.
  22. Topping P., $\mathcal L$-optimal transportation for Ricci flow, J. Reine Angew. Math. 636 (2009), 93-122.

Previous article  Next article  Contents of Volume 20 (2024)